MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT SM SIZE 4 PMA; OXFORD HXLPE BEARINGS

BIOMET UK LTD. OXF ANAT BRG LT SM SIZE 4 PMA; OXFORD HXLPE BEARINGS
Model Number N/A
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Joint Dislocation (2374)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2 - foreign: germany.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that patient underwent a uni knee arthroplasty and subsequently there was a dislocation of the mobile inlay during a rotational movement of the left knee joint.Intraoperatively an inlay fracture was detected during replacement surgery.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.D10 - medical devices: oxford uni femoral sm; item# 154600; lot# 2808105 oxf uni tib tray sz b lm pma; item# 154720; lot# 2722794.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial left unicompartmental knee arthroplasty.Subsequently, after a twisting movement, the patient experienced pain with an onset of limited range of motion.Revision surgery was performed due to dislocation of the inlay.During the revision, the inlay was found fractured with a defect in the transition from the medial to dorsal underside and continuous on the lateral side.Additionally, the tibial component was slightly medialized.The femoral component remained in place and the tibial and inlay were revised with competitor product.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following section was corrected: b3.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h11.The reported bearing was returned and assessed.It exhibits wear as reported on both articulating faces and also exhibits a crack; however, the crack does not extend through the entire length of the product, so the bearing remains structurally intact.The bearing has not been submitted for fracture analysis because the process would require the bearing to be cut in order to have a clear view on the fracture surface.Additionally, there is uncertainty regarding the decontamination method used by the hospital.If an autoclave was employed, it may have altered the material structure, potentially compromising the reliability of any fracture analysis.Review of the complaint identified that the devices have been implanted for approximately 11 years.The associated tibial tray was also returned.There appears to be minimal bone cement attached however it is not clear if the cement has been chipped off to reveal the item identification as there are witness marks of something which might have been used to scrape the bone cement.The bearing surface of the tray exhibits scuffing in parallel to the rail between the bearing and tibial tray bearing surface.There is also a large area of damage to the edge of the tibial tray bearing surface.It is not clear if these may have been caused by the removal of the tray during the revision surgery.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Medical records were provided and reviewed by a health care professional.The review identified that the revision op notes state the following.¿ diagnosis: inlay subluxation.¿ change of the tibial component to cemented monoblock implant: medacta.¿ according to the patient, after a twist movement, pain with a recurrent feeling of blockage occurred.Up to that point, the patient had been satisfied.¿ ¿the tibial component appears slightly medialized in relation to the femur¿.¿ ¿extension of the inlay to the lateral boundary of the prosthesis shows a recurrence of the inlay, and a ventral osteophyte femorally limits the movement of the lnay ventrally by a mechanical collision.Removal of the inlay.This shows a defect in the transition from the medial to the dorsal third on the underside of the inlay.On the medial side, the defect is continuous, on the lateral side there is a narrow bar, so that the inlay is not completely broken in two.¿ ¿ no bony defect formation on patella.¿ anterior cruciate ligament is sparsley intact.¿ sagittal there is a slightly increased tibial mobility with a terminally fixed stop.¿ femoral- no damage to metallic surfaces and without signs of loosening.¿ new tibial component cemented.¿ no intra-op complication/events.Radiographs were provided and reviewed by a radiologist.The review identified that pre-revision; the tibial component is slightly medially positioned with respect to the femoral component.Sizing is appropriate.There is mild osteopenia but overall adequate bone quality.Polyethylene dislocation is noted on the study with suggestion of medial and ventral position.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXF ANAT BRG LT SM SIZE 4 PMA
Common Device Name
OXFORD HXLPE BEARINGS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18720046
Report Number3002806535-2024-00063
Device Sequence Number19758752
Product Code NRA
UDI-Device Identifier05019279785872
UDI-Public(01)05019279785872(17)170930(10)2829675
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2017
Device Model NumberN/A
Device Catalogue Number159541
Device Lot Number2829675
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer02/20/2024
08/16/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date03/19/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight95 KG